Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 15, 2018, 11:04 AM CST for 9 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 11:04 AM CST (17:04 UTC)
- Expired
- Jan 15, 2018, 3:45 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Caddo County, OK, Comanche County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS74 KOUN 151704 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1104 AM CST Mon Jan 15 2018 OKZ021>023-033>038-TXZ083>085-152200- /O.NEW.KOUN.WI.Y.0002.180115T1704Z-180115T2200Z/ Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman-Foard-Wilbarger- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Quanah, Crowell, and Vernon 1104 AM CST Mon Jan 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...through mid-afternoon. * WINDS...north and northeast 30 to 40 mph, gusts around 45 mph. * IMPACTS...difficult driving, especially for high profile and light weight vehicles. * OTHER IMPACTS...decreased visibilities in blowing dirt, especially near plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
917 WWUS74 KOUN 152145 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 345 PM CST Mon Jan 15 2018 OKZ021>023-033>038-TXZ083>085-152245- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-180115T2200Z/ Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman-Foard-Wilbarger- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Quanah, Crowell, and Vernon 345 PM CST Mon Jan 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Norman has cancelled the Wind Advisory for portions of western Oklahoma and western sections of north Texas. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 15, 5:40 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 15, 5:40 AM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
540 AM CST Mon Jan 15 2018
.DISCUSSION...
&&
.AVIATION...
MVFR ceilings will arrive from the north this morning behind a
cold front. Strong north winds will gust starting a few hours
after the front passes and lasts into tonight. VFR conditions are
expected to return tonight.
&&
.PREV DISCUSSION... /issued 535 AM CST Mon Jan 15 2018/
DISCUSSION...
AVIATION...
MVFR ceilings will arrive from the north this morning behind a
cold front. Strong north winds will gust staring a few hours after
the front passes and lasts into tonight. VFR conditions are
expected to return tonight.
PREV DISCUSSION... /issued 402 AM CST Mon Jan 15 2018/
DISCUSSION...
Very light snow with little accumulation is expected over north
central Oklahoma this morning when a short-wave trough embedded
in the long-wave trough passes over the eastern part of Oklahoma.
Later today there remains a chance for light freezing rain,
sleet, or snow to change to snow this evening in southeastern
Oklahoma as the wave exits that region. It still appears that the
bulk of the precipitation will be to the south and east of this
area. The cold front that will pass coincidentally will bring in
much colder air today. With north winds tonight, wind chill values
in the northern half of Oklahoma will arrive to -5 degrees F. or
less, and an advisory for that hazard is in effect after midnight.
The cold air mass will settle across Oklahoma Tuesday and Tuesday
night with that being the coldest day of the week. Maximum
temperatures in north central OK will be aroudn 20 degrees while
southwest Oklahoma will be just below freezing. Wednesday morning
will be similarly cold to Tuesday, but without much wind. A
strong warming trend starts Wednesday as the long-wave trough from
the southern plains to Hudson Bay is replaced by weaker,
downslope flow from the northwest or west for the second half of
the week. By Saturday a trough from the southwest will have
completely changed the overall pattern and temperatures are
expected to be 15 to 20 degrees above normal. Later Saturday or
Sunday there may be sufficient moisture for a chance of rain in
the eastern half of Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 34 12 22 9 / 10 0 0 0
Hobart OK 37 13 27 9 / 10 10 0 0
Wichita Falls TX 44 20 30 12 / 10 10 10 0
Gage OK 30 6 25 9 / 10 0 0 0
Ponca City OK 32 5 18 4 / 50 0 0 0
Durant OK 44 19 26 12 / 20 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory from midnight tonight to 10 AM CST Tuesday
for OKZ004>020-024>026.
TX...None.
&&
23/09/09Hazardous weather outlook, Jan 15, 5:04 AM CST, 6 hours before
Hazardous Weather Outlook National Weather Service Norman OK 504 AM CST Mon Jan 15 2018 OKZ004>048-050>052-TXZ083>090-151900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 504 AM CST Mon Jan 15 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winter Weather... There is a chance of light snow in northern Oklahoma through midday. In addition, there is a chance of a light mix of freezing rain, sleet, and snow in southern Oklahoma and western north Texas this evening and tonight. Travel impacts will be possible in both areas. .Fire Weather... Elevated fire weather conditions are expected over western Oklahoma and western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Cold... Wind chill values will drop to between 10 below zero and 10 above zero across Oklahoma and north Texas on Tuesday and Wednesday mornings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:50 AM CST | Wind Chill Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 32 hr |
Nearby
Wind Advisories in Oklahoma, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.